Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Can a $ 2$-coherent Peano continuum separate $ E\sp{3}$?


Author: W. C. Chewning
Journal: Proc. Amer. Math. Soc. 30 (1971), 185-188
MSC: Primary 54.55
DOI: https://doi.org/10.1090/S0002-9939-1971-0288733-3
MathSciNet review: 0288733
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The fact that there are unicoherent continua which separate $ {E^2}$ is well known, e.g., a circle with a spiral converging onto it is such a continuum. In this paper we extend this pathology by describing a Peano continuum which separates $ {E^3}$ and has the property that however it is written as the union of two unicoherent Peano continua, their intersection is unicoherent.


References [Enhancements On Off] (What's this?)

  • [1] J. Dugundji, Topology, Allyn and Bacon, Boston, Mass., 1966. MR 33 #1824. MR 0193606 (33:1824)
  • [2] S. Eilenberg, Multicoherence. I, Fund. Math. 27 (1936), 153-190.
  • [3] S. Eilenberg and N. Steenrod, Foundations of algebraic topology, Princeton Univ. Press, Princeton, N. J., 1952. MR 14, 398. MR 0050886 (14:398b)
  • [4] W. Hurewicz and H. Wallman, Dimension theory, Princeton Math. Series, vol. 4, Princeton Univ. Press, Princeton, N. J., 1941. MR 3, 312. MR 0006493 (3:312b)
  • [5] W. R. R. Transue, On a definition of connectedness in dimension N, Dissertation Abstracts #67-16, 243, University Microfilms, Ann Arbor, Mich., 1967.
  • [6] G. T. Whyburn, Analytic topology, Amer. Math. Soc. Colloq. Publ., vol. 28, Amer. Math. Soc., Providence, R. I., 1963. MR 32 #425. MR 0182943 (32:425)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54.55

Retrieve articles in all journals with MSC: 54.55


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1971-0288733-3
Keywords: Unicoherence, 2-coherence, local unicoherence, Čech homology and cohomology
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society